Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Numbness in limbs, back pain, choking. OTC sleeping aids. Help?

was trying to sleep and took about 10 OTC sleeping aids at 50mg each, 15, OTC pain releivers at 500mg each, and went to sleep, then had dinner and went to sleep. About half and hour later, I jolted up out of the bed as numbness from feet to leg to hands, splashed water on my face, which did no good as I felt more and more like I was losing consciousness , went in to full fledge hysteria and felt like I had to keep moving or I was going to slip away, my throat started closing and I kept drinking water to make open and it kept closing and making me choke...long story short, my friend made me drink tons of water but I could not throw up, finally put fingers down my throat continually to throw up, after several throw ups, I began to feel like I wasnt going to slip under, btu then I had tremors in my legs and hands Ithis happened last week). I recovered, but havent seen a doc as I am scared. Since then, I have experienced, back pain (mild), leg tremors, general sense of unwellness, and on and off sharp pain in the calves of both legs...I am 42, about 5 5, 200 pounds, non drinker or smoker..have general good health, except I do take OTC sleeping aids regularly (about two a night@ 50mg). Please advise.I have no problems peeiing, or #2...
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi, I am Dr Mbong.

The symptoms you described having currently and which you had last week are classical signs of an OTC sleeping aid overdose.

I advise you consult a physician as soon as possible for blood and other tests to make sure that the medication did leave any severe effects on the fucntioning of your body organs as well as for prescription of an anti-dote and appropriate management. Doing this early will spare you from developing complications.

I wish you get well soon,

Dr Mbong

Answered: Thu, 7 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor